Alert archive / Delaware / Special Weather Statements in 2014

Special Weather Statement, NWS Philadelphia/Mount Holly

July 23, 2014Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this special weather statement at Jul 23, 2014, 11:00 PM EDT for Kent County, Sussex County, Delaware. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2014, 11:00 PM EDT (03:00 UTC)
Expired
Jul 23, 2014, 11:45 PM EDT
In force
45 min
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Sussex County, DE

The radar

The Dover AFB radar (KDOX), 7 km from the middle of the area, began a volume at 03:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 3.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2014-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2014-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1441 J/kg
Mixed-layer CIN
-58 J/kg
Mixed-layer LCL
873 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

282 
WWUS81 KPHI 240300
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT WED JUL 23 2014

DEZ002>004-MDZ020-240345-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
1100 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CAROLINE...SOUTHERN KENT AND SUSSEX COUNTIES...

AT 1057 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WYOMING TO FEDERALSBURG TO BUCKTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. 

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. 

THESE STORMS WILL BE NEAR LITTLE CREEK AROUND 1110 PM...MILFORD
AROUND 1120 PM...SLAUGHTER BEACH AROUND 1130 PM...DELMAR AROUND 1140
PM AND LEWES AROUND 1150 PM.

LAT...LON 3846 7570 3863 7571 3868 7576 3867 7579
      3871 7584 3920 7562 3919 7539 3906 7539
      3901 7532 3893 7531 3893 7532 3881 7518
      3879 7508 3860 7504 3845 7506 3845 7552

$$

FORECASTER: SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 23, 9:34 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 23, 9:34 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
934 PM EDT WED JUL 23 2014

.SYNOPSIS...
A POTENT COLD FRONT WILL PUSH THROUGH THE REGION LATE TONIGHT INTO
THURSDAY MORNING BEFORE MOVING OFFSHORE. HIGH PRESSURE WILL FILL IN
BEHIND THE DEPARTING FRONT THROUGH THE FIRST HALF OF THE WEEKEND
BEFORE A COMPLEX SYSTEM APPROACHES LATE ON SUNDAY SPILLING INTO THE
NEW WORK WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SHOWERS AND THUNDERSTORMS CONTINUE THIS EVENING AHEAD OF AND ALONG
THE APPROACHING COLD FRONT. THE PRE-FRONTAL SQUALL LINE WILL
CONTINUE TO WEAKEN AS IT MOVES OFF THE COAST THROUGH AROUND
MIDNIGHT. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN ASSOCIATED
WITH THE COLD FRONT WHICH IS MOVING INTO OUR WESTERN AREAS EARLY THIS
EVENING. THERE IS AN AREA OF STRATIFORM RAIN THAT HAS DEVELOPED IN
BETWEEN THE PRE-FRONTAL SQUALL LINE AND THE ACTUAL COLD FRONT;
THIS AREA WILL CONTINUE TO SLIDE EASTWARD THROUGH THE LATE EVENING
HOURS. THERE WILL REMAIN THE POSSIBILITY OVERNIGHT FOR SHOWERS
AND THUNDERSTORMS TO DEVELOP ALONG THE FRONTAL BOUNDARY, BUT AS
INSTABILITY CONTINUES TO WANE, THE CHANCES WILL DIMINISH SOME
OVERNIGHT, ESPECIALLY BEHIND THE COLD FRONT.

AS FOR LOW TEMPERATURES, WE USED AN EVEN BLEND OF THE NAM/GFS MOS
WITH SOME TWEAKS. IT WILL BE A WARM AND HUMID NIGHT, AND SOME
LOCAL FOG IS POSSIBLE ESPECIALLY WHERE IT RAINS A DECENT AMOUNT
AND IF SOME CLEARING IS ABLE TO OCCUR. OVERALL, THIS DOES NOT
APPEAR TO BE WIDESPREAD THEREFORE IT WAS NOT INCLUDED ATTM.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
AN UPPER-LEVEL TROUGH WILL BE ACROSS THE NORTHEAST, HOWEVER ITS AXIS
IS FORECAST TO HANG BACK TO THE WEST UNTIL LATE IN THE DAY. THIS MAY
ALLOW THE COLD FRONT TO SLOWLY CLEAR OUR EASTERN AND SOUTHERN ZONES.
THE COMBINATION OF THE COLD FRONT, INSTABILITY AND ENOUGH FORCING
SHOULD SUSTAIN OR ALLOW FOR THE REDEVELOPMENT OF SOME SHOWERS AND
THUNDERSTORMS. THIS LOOKS PRIMARILY FOCUSED ACROSS THE EASTERN AND
SOUTHERN PORTIONS OF THE CWA. THE NORTHWESTERN AREAS SHOULD SEE A
DRYING TREND, WITH EVEN A DROP IN THE DEW POINTS THROUGH THE DAY.
THE CLOUD COVER COULD BE PROBLEMATIC AS CONVECTION ALONG WITH THE
SOUTHWESTERLY FLOW ALOFT COULD MAINTAIN MID TO HIGH CLOUDS ACROSS A
GOOD PART OF THE AREA FOR AWHILE. OVERALL, ANY SHOWERS AND STORMS
CAN PRODUCE LOCALLY HEAVY RAIN GIVEN THE HIGH PW VALUES BEING
SQUEEZED TO THE SOUTH AND EAST. AS OF NOW WHILE A GUSTY THUNDERSTORM
CANNOT BE RULED OUT, SEVERE THUNDERSTORMS ARE NOT ANTICIPATED DUE TO
WEAKER MID LEVEL LAPSE RATES AND LOW-LEVEL FLOW.

WE CONFINED THE HIGHEST POPS /CHC/ SOUTH AND EAST OF INTERSTATE 95,
WITH THESE LOWERING WITH TIME THROUGH THE AFTERNOON. HIGH
TEMPERATURES WERE BASED ON AN EVEN BLEND OF THE NAM/GFS MOS, THEN
SOME TWEAKS WERE MADE BASED ON THE IDEA OF MORE CLOUDS ACROSS THE
SOUTHERN AREAS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
FRIDAY...JUST DEALING WITH SOME LINGERING SHOWERS ACROSS OUR EXTREME
SOUTHERN ZONES LATE THURSDAY NIGHT WITH THE FRONT JUST OFFSHORE.
THERE IS SOME REAMING INSTABILITY JUST BEHIND THE FRONT BEFORE THE
COOLER AND DRIER AIRMASS MOVES IN ON THE NOSE OF AN ADVANCING HIGH
PRESSURE BUT FOR THE MOST PART WE WILL CONTINUE TO DRY OUT.
TEMPERATURES SHOULD BE SIMILAR TO THURSDAY WITH NEUTRAL THERMAL
ADVECTION AND WEAKLY BUILDING HEIGHTS.

SATURDAY...HIGH PRESSURE WILL SLIDING OFF THE COAST ALLOWING A WEAK
RETURN FLOW TO DEVELOP WITH DEWPOINTS CLIMBING BACK INTO THE LOW-60S
IN A LOT OF PLACES. THE BASE OF THE TROUGH CONTINUES TO FLATTEN WITH
A ZONALISH FLOW DEVELOPING. GUIDANCE SHOWS A VERY WEAK MID-LEVEL
IMPULSE MOVING THROUGH TO OUR NORTH DURING THE MIDDAY HOURS WITHOUT
MUCH IN THE WAY OF LOW-LEVEL FORCING. THIS SHOULD PROVIDE MORE IN
THE WAY OF CLOUD COVER THOUGH THE HIGHER RIDGES COULD HEAT ENOUGH TO
BREAK THROUGH THE MID-LEVEL CAP PRODUCING ISOLATED SHOWERS.

SUNDAY - MONDAY...STRONG PIECE OF MID-LEVEL ENERGY DIVES OUT OF THE
UPPER MID-WEST EARLY SUNDAY MORNING AND BEGINS TO CARVE A MORE
DEFINED TROUGH ACROSS THE EASTERN U.S. MULTIPLE WAVES EMBEDDED
WITHIN THE MEAN SOUTHWESTERLY FLOW ALOFT SWING THROUGH, TIMING OF
THE WAVES IS STILL UNCERTAIN, TOUCHING OFF SHOWERS AND
THUNDERSTORMS...VERY UNSETTLED PATTERN EXPECTED. SURFACE COLD FRONT,
TIED TO A SURFACE LOW PRESSURE IN SOUTHERN QUEBEC, SWINGS THROUGH
LATER ON MONDAY SLOWLY BRINGING AN END TO THE UNSETTLED PERIOD.

TUESDAY - WEDNESDAY...CONTINUED DRYING TREND EXPECTED WITH SURFACE
RIDGING AND THE MID-LEVEL TROUGH RETROGRADING, WEAKENING, A BIT.
TEMPERATURES SHOULD BE BELOW NORMAL.

&&

.AVIATION /01Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

TONIGHT...VFR CEILINGS OVERALL. A LINE OF SHOWERS AND THUNDERSTORMS
IS MOVING THROUGH THE AREA THIS EVENING, AND WILL WEAKEN AS IT
MOVES TOWARD THE COAST. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE
DEVELOPING ACROSS NORTHEAST PENNSYLVANIA ASSOCIATED WITH THE COLD
FRONT. THESE SHOWERS/THUNDERSTORMS WILL CONTINUE TO MOVE EASTWARD,
AND MAY ONLY AFFECT NORTHEAST PA/NORTH-CENTRAL NJ. A BRIEF PERIOD
OF MVFR/IFR CONDITIONS COULD ACCOMPANY THIS ACTIVITY, ESPECIALLY
THE VISIBILITIES. SOUTHWEST WINDS AROUND 5 KNOTS AHEAD OF THE COLD
FRONT WILL SHIFT TO THE NORTH- NORTHWEST LATE. GUSTY NORTHWESTERLY
SURFACE WINDS COULD ACCOMPANY ANY SHOWERS AND/OR THUNDERSTORM.
LOCALIZED MVFR FOG IS POSSIBLE LATE.

THURSDAY...VFR CEILINGS SHOULD THIN OUT FROM NORTHWEST TO SOUTHEAST
THROUGH THE DAY. HOWEVER, SOME MVFR/IFR CONDITIONS MAY LINGER WITH A
FEW SHOWERS OR A THUNDERSTORM THROUGH MID AFTERNOON ESPECIALLY FROM
NEAR THE KPHL METRO ON SOUTH AND EAST. LOCALIZED MVFR FOG POSSIBLE
EARLY. NORTH-NORTHWEST WINDS AROUND 10 KNOTS.

OUTLOOK...
THURSDAY NIGHT THROUGH SATURDAY...MAINLY VFR. ISOLATED SHOWERS
POSSIBLE WEST...CONFIDENCE IS LOW ON SHOWERS.

SUNDAY...SUB-VFR CONDITIONS EXPECTED IN AREAS OF SHOWERS AND
THUNDERSTORMS.

&&

.MARINE...
NO HEADLINES ANTICIPATED THROUGH THURSDAY. A COLD FRONT WILL
APPROACH FROM THE WEST THROUGH THIS EVENING, THEN GRADUALLY SETTLE
SOUTH AND EAST OF THE AREA OVERNIGHT AND THURSDAY MORNING. A
SOUTHERLY FLOW WILL BE MAINTAINED AHEAD OF THE FRONT, WITH SOME
ENHANCEMENT NEARSHORE INTO THIS EVENING DUE TO A SEA BREEZE. THE
WINDS WILL THEN SHIFT TO THE NORTHWEST AND NORTH OVERNIGHT AND
THURSDAY BEHIND THE FRONT, AS DRIER AIR GRADUALLY SEEPS
SOUTHEASTWARD. THE FLOW OVERALL IS FORECAST TO BE WEAK ENOUGH TO
KEEP WINDS BELOW ADVISORY CRITERIA. HOWEVER, A FEW GUSTY
THUNDERSTORMS ARE POSSIBLE THIS EVENING FOR ALL THE ZONES AND THEN
MAINLY THE SOUTHERN ZONES THURSDAY.

OUTLOOK...
FRIDAY THROUGH SATURDAY...HIGH PRESSURE OVERHEAD WILL KEEP SEAS AND
WINDS BELOW SCA CRITERIA.

SUNDAY...SUB-SCA EXPECTED WITH SCATTERED SHOWERS AND THUNDERSTORMS.

MONDAY...SEAS MAY BUILD TO SCA LEVELS UNDER A STRENGTHENING
SOUTHWEST SURFACE FLOW.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...HEAVENER
NEAR TERM...GORSE/ROBERTSON
SHORT TERM...GORSE
LONG TERM...HEAVENER
AVIATION...GORSE/HEAVENER/ROBERTSON
MARINE...GORSE/HEAVENER
Hazardous weather outlook, Jul 23, 3:44 PM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
344 PM EDT WED JUL 23 2014

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-241945-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
344 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SOME THUNDERSTORMS COULD PRODUCE LOCALLY GUSTY WINDS, FREQUENT
LIGHTNING AND VERY HEAVY RAIN WITH BRIEF POOR DRAINAGE FLOODING
THROUGH THIS EVENING, ESPECIALLY ACROSS EASTERN PENNSYLVANIA TO
NORTHEASTERN MARYLAND

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-241945-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
344 PM EDT WED JUL 23 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW STRONG THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE MAINLY
LATER THIS EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jul 23, 10:07 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1007 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     GREENWICH TWP           40.57N  75.84W
07/23/2014                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN

&&

EVENT NUMBER PHI1400587

STAFF
Local storm report, Jul 23, 10:11 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1011 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     2 SE OLEY TWP           40.35N  75.75W
07/23/2014                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN

&&

EVENT NUMBER PHI1400588

STAFF
Special weather statement, Jul 23, 10:22 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1022 PM EDT WED JUL 23 2014

DEZ002>004-MDZ015-019-020-240315-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
QUEEN ANNE'S MD-TALBOT MD-
1022 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CAROLINE...EASTERN
QUEEN ANNE'S...KENT...SUSSEX AND TALBOT COUNTIES...

AT 1019 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARCLAY TO TANYARD TO TAYLORS ISLAND...MOVING EAST AT 35 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR MARYDEL AROUND 1030 PM...HAZLETTVILLE
AROUND 1040 PM...RISING SUN AROUND 1050 PM...LITTLE CREEK AROUND 1100
PM...SLAUGHTER BEACH AROUND 1110 PM AND SYCAMORE AROUND 1120 PM.

LAT...LON 3848 7570 3863 7571 3870 7583 3867 7594
      3857 7602 3860 7608 3859 7612 3872 7625
      3878 7619 3921 7599 3919 7539 3906 7539
      3901 7532 3893 7530 3893 7532 3881 7518
      3880 7508 3872 7508 3848 7555

FORECASTER: SFJ
Local storm report, Jul 23, 10:27 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1027 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     BARRETT TWP             41.19N  75.27W
07/23/2014                   MONROE             PA   911 CALL CENTER

            SEVERAL BRANCHES DOWN. WIRES DOWN

0520 PM     TSTM WND DMG     GREENWICH TWP           40.57N  75.84W
07/23/2014                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN

0640 PM     TSTM WND DMG     2 SE OLEY TWP           40.35N  75.75W
07/23/2014                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN

0738 PM     LIGHTNING        WEST GROVE              39.82N  75.83W
07/23/2014                   CHESTER            PA   911 CALL CENTER

            HOUSE STRUCK BY LIGHTNING.

0743 PM     LIGHTNING        OXFORD                  39.79N  75.98W
07/23/2014                   CHESTER            PA   911 CALL CENTER

            HOUSE FIRE DUE TO LIGHTNING STRIKE.

0800 PM     TSTM WND DMG     JIM THORPE              40.87N  75.74W
07/23/2014                   CARBON             PA   911 CALL CENTER

            NUMEROUS TREES DOWN... WITH SOME DAMAGE TO HOUSES AND
            VEHICLES.

&&

EVENT NUMBER PHI1400589 PHI1400587 PHI1400588 PHI1400590 PHI1400591
PHI1400586

STAFF
Local storm report, Jul 23, 10:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1041 PM EDT WED JUL 23 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     TSTM WND DMG     BARRETT TWP             41.19N  75.27W
07/23/2014                   MONROE             PA   911 CALL CENTER

            SEVERAL BRANCHES DOWN. WIRES DOWN

0520 PM     TSTM WND DMG     GREENWICH TWP           40.57N  75.84W
07/23/2014                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN

0640 PM     TSTM WND DMG     2 SE OLEY TWP           40.35N  75.75W
07/23/2014                   BERKS              PA   911 CALL CENTER

            SEVERAL TREES AND WIRES DOWN

0738 PM     LIGHTNING        WEST GROVE              39.82N  75.83W
07/23/2014                   CHESTER            PA   911 CALL CENTER

            HOUSE STRUCK BY LIGHTNING.

0743 PM     LIGHTNING        OXFORD                  39.79N  75.98W
07/23/2014                   CHESTER            PA   911 CALL CENTER

            HOUSE FIRE DUE TO LIGHTNING STRIKE.

0800 PM     TSTM WND DMG     JIM THORPE              40.87N  75.74W
07/23/2014                   CARBON             PA   911 CALL CENTER

            NUMEROUS TREES DOWN... WITH SOME DAMAGE TO HOUSES AND
            VEHICLES.

0900 PM     MARINE TSTM WIND SHIP JOHN SHOAL NOS     39.30N  75.38W
07/23/2014  M59 MPH          ANZ430             NJ   NOS PLATFORM

&&

EVENT NUMBER PHI1400589 PHI1400587 PHI1400588 PHI1400590 PHI1400591
PHI1400586 PHI1400592

STAFF
Special weather statement, Jul 23, 11:00 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1100 PM EDT WED JUL 23 2014

DEZ002>004-MDZ020-240345-
CAROLINE MD-DELAWARE BEACHES DE-INLAND SUSSEX DE-KENT DE-
1100 PM EDT WED JUL 23 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
CAROLINE...SOUTHERN KENT AND SUSSEX COUNTIES...

AT 1057 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
WYOMING TO FEDERALSBURG TO BUCKTOWN...MOVING EAST AT 35 MPH.

WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. DO
NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

THESE STORMS WILL BE NEAR LITTLE CREEK AROUND 1110 PM...MILFORD
AROUND 1120 PM...SLAUGHTER BEACH AROUND 1130 PM...DELMAR AROUND 1140
PM AND LEWES AROUND 1150 PM.

LAT...LON 3846 7570 3863 7571 3868 7576 3867 7579
      3871 7584 3920 7562 3919 7539 3906 7539
      3901 7532 3893 7531 3893 7532 3881 7518
      3879 7508 3860 7504 3845 7506 3845 7552

FORECASTER: SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 8:15 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Monmouth, Ocean60 min
Jul 23, 8:33 PM EDTSpecial Weather StatementPHICumberland, Salem57 min
Jul 23, 8:36 PM EDTSpecial Marine WarningPHI54 min
Jul 23, 8:41 PM EDTSpecial Weather StatementPHIMiddlesex, Monmouth64 min
Jul 23, 9:08 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Ocean37 min
Jul 23, 9:16 PM EDTSpecial Marine WarningPHI59 min
Jul 23, 9:32 PM EDTSpecial Weather StatementPHICape May58 min
Jul 23, 11:02 PM EDTSpecial Marine WarningPHI58 min
Jul 23, 11:05 PM EDTSpecial Marine WarningPHI85 min
Jul 23, 8:31 PM EDTSpecial Weather StatementPHIBerks, Lehigh59 min
Jul 23, 9:23 PM EDTSpecial Weather StatementPHICaroline, Queen Anne's, Talbot67 min
Jul 23, 10:22 PM EDTSpecial Weather StatementPHICaroline, Talbot53 min

Nearby

Special Weather Statements in Delaware, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.